Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2011, 3:05 PM EDT for DeKalb County, Steuben County, Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 3:05 PM EDT (19:05 UTC)
- Expired
- May 22, 2011, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:25 PM EDT | HAIL 1 | Hamilton, IN | REPORTED ON HWY 427 DRIVING NORTH JUST INTO THE SOUTHSIDE OF HAMILTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439
WUUS53 KIWX 221905
SVRIWX
INC033-151-222000-
/O.NEW.KIWX.SV.W.0047.110522T1905Z-110522T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DE KALB COUNTY IN NORTHEAST INDIANA...
EASTERN STEUBEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR WATERLOO...OR 5 MILES NORTH OF AUBURN...AND MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HAMILTON...
ANGOLA...
FREMONT...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HUDSON...ASHLEY...STEUBENVILLE...GOLDEN LAKE...LONG LAKE...PLEASANT
LAKE...HAMILTON LAKE...ARTIC...ALVARADO...BERLIEN...METZ AND YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4176 8480 4146 8479 4141 8504 4145 8515
4159 8508 4176 8499
TIME...MOT...LOC 1905Z 227DEG 25KT 4145 8505
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
452
WWUS53 KIWX 221929
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT SUN MAY 22 2011
INC033-151-222000-
/O.CON.KIWX.SV.W.0047.000000T0000Z-110522T2000Z/
STEUBEN IN-DE KALB IN-
329 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN DE KALB AND EASTERN STEUBEN COUNTIES...
AT 326 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR HAMILTON...OR
ABOUT 8 MILES SOUTHEAST OF ANGOLA...AND MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FREMONT...ALVARADO...BERLIEN...METZ...YORK...RAY AND CLEAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4149 8479 4149 8496 4154 8500 4161 8501
4176 8499 4176 8480
TIME...MOT...LOC 1929Z 227DEG 25KT 4156 8489
WIND...HAIL 60MPH 1.00IN
$$941
WWUS53 KIWX 221943
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT SUN MAY 22 2011
INC033-221953-
/O.CAN.KIWX.SV.W.0047.000000T0000Z-110522T2000Z/
DE KALB IN-
343 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB COUNTY IS
CANCELLED...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4154 8486 4157 8487 4161 8488 4174 8491
4176 8480 4154 8479
TIME...MOT...LOC 1943Z 227DEG 25KT 4163 8479
$$
INC151-222000-
/O.CON.KIWX.SV.W.0047.000000T0000Z-110522T2000Z/
STEUBEN IN-
343 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN STEUBEN COUNTY...
AT 340 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED OVER EXTREME EAST
CENTRAL STEUBEN COUNTY...OR ABOUT 10 MILES EAST OF ANGOLA...AND
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
YORK AND CLEAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4154 8486 4157 8487 4161 8488 4174 8491
4176 8480 4154 8479
TIME...MOT...LOC 1943Z 227DEG 25KT 4163 8479
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:12 PM EDT, 53 minutes earlier.
Area forecast discussion, May 22, 2:12 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 212 PM EDT SUN MAY 22 2011 .AVIATION... 18Z TAFS...ONLY MINOR ADJUSTMENTS MADE TO THE 18Z TAFS WITH MAIN CONCERN ON TIMING BETTER CHANCE OF THUNDERSTORMS FOR THE TERMINALS. AN OLD OUTFLOW BOUNDARY FROM EARLY MORNING STORMS ACROSS ILLINOIS HAS COMBINED WITH A WEAK UPPER DISTURBANCE EMBEDDED IN SOUTHWESTERLY UPPER FLOW FOR BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS SOUTH OF THE TERMINALS ACROSS CENTRAL INDIANA. WHILE AN ISOLATED SHOWER OR STORM IS POSSIBLE ESPECIALLY AT KFWA THROUGH REMAINDER OF THE AFTERNOON...CONFIDENCE IS TOO LOW TO INCLUDE MENTION OF TSRA UNTIL TONIGHT WHEN PREFRONTAL TROUGH/CONVERGENCE AXIS MOVES INTO THE AREA. HAVE MAINTAINED PREVIOUS MENTION OF THUNDER TONIGHT...MAINLY IN THE 00Z TO 06Z TIMEFRAME. CHANCE OF THUNDERSTORMS WILL DIMINISH DURING THE OVERNIGHT/EARLY MORNING HOURS AS SHORT WAVE TROUGH CURRENTLY ACROSS WESTERN MISSOURI SHIFTS OFF TO THE EAST. POTENTIAL OF MORE STORMS WILL LINGER INTO MONDAY HOWEVER AS MAIN UPPER TROUGH ACROSS THE UPPER MS RVR VALLEY PUSHES INTO THE GREAT LAKES REGION. IN TERMS OF WINDS...FINALLY STARTING TO SEE SOME STRONGER SOUTHERLY GUSTS MIX DOWN TO THE SURFACE AND EXPECTING GUSTS TO AROUND 25 KNOTS THROUGH THE REMAINDER OF THE AFTERNOON/EARLY EVENING. VFR CONDITIONS THIS AFTERNOON WILL LIKELY GIVE WAY TO MVFR CONDITIONS OVERNIGHT AS ANOTHER LOW LEVEL MOISTURE AXIS SHIFTS EAST INTO THE AREA DOWNSTREAM OF MAIN UPPER LOW ACROSS THE UPPER MIDWEST. && .PREV DISCUSSION... /ISSUED 1236 PM EDT SUN MAY 22 2011/ UPDATE... CONVECTION CONTINUES THIS AFTERNOON JUST SOUTH OF THE FORECAST AREA ACROSS CENTRAL INDIANA IN PART DUE TO RESIDUAL WEAK BOUNDARIES LEFT OVER FROM IL CONVECTION LAST NIGHT AND DUE TO A WEAK SHORT WAVE EMBEDDED IN UPPER FLOW TRACKING ACROSS KENTUCKY/SRN INDIANA. THERE ALSO APPEARS TO BE ANOTHER SHORT WAVE NOSING INTO WEST CENTRAL MISSOURI WHICH SHOULD LIFT NORTHEAST INTO CENTRAL ILLINOIS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS MAY CLIP SOUTHERN PORTIONS OF THE FORECAST OVER NEXT SEVERAL HOURS WITH A MARGINAL HAIL THREAT...BUT OF GREATER CONCERN WILL BE STORMS DEVELOPING TO THE WEST AND MOVING INTO THE AREA LATE THIS AFTERNOON OR TONIGHT. WEAK PREFRONTAL TROUGH FROM FAR EASTERN IOWA INTO WEST CENTRAL ILLINOIS MAY SERVE AS A FORCING MECHANISM FOR SCATTERED THUNDERSTORM INITIATION LATE THIS AFTERNOON ACROSS CENTRAL ILLINOIS INTO NORTHWEST INDIANA...WITH MORE WIDESPREAD STORMS EXPECTED TO DEVELOP BACK CLOSER TO THE MS RIVER IN ASSOCIATION WITH STRONGER VORT MAX ROTATING AROUND UPPER LOW. AFTER THE POSSIBILITY OF SCATTERED STRONG TO SEVERE STORMS AFFECTING THE AREA LATE AFTERNOON INTO EARLY THIS EVENING...WILL HAVE TO WATCH EVOLUTION OF STORMS TO THE WEST...WITH MAIN CONCERN STILL BEING DISCRETE STORMS MERGING INTO MORE LINEAR WIND THREAT ACROSS LOCAL AREA LATER TONIGHT. NO SIGNIFICANT CHANGES TO THE FORECAST WERE MADE AT THIS TIME. SHORT TERM... TODAY THROUGH MONDAY NIGHT. UPSTREAM CONVECTION SHOULD CONT TO WANE AS STORMS BECOME MORE DEEPLY ELEVATED WITH TIME WHILE APPROACHING PALTRY MIDLVL LAPSE RATES AMIDST DIVERGENT 8H FLOW. GRAVITY WAVE MOVING NORTHEAST THROUGH CWA ATTM AND OUTFLOW BNDRY NOTED SERN WI/NERN IL THROUGH CNTL IL INTO CNTL MO. NAM/SREF COMBO USED TO TWEAK ONGOING FCST. STACKED LOW ACRS SD TO SHIFT EWD THROUGH SHORT TERM AS PAC NW TROF DEEPENS...WHILE PHASING WITH ENERGY DROPPING SWD ON WRN EXTNSN OF GREENLAND-HUDSON BAY TROF AXIS...ALLOWING FOR EXTNDED PD OF MIDLVL HGHT FALLS TO AID IN GNRL ASCENT...ESPCLY MONDAY. FOR TODAY CONVECTION FOCUS LRGLY TIED TO PLETHORA OF BNDRIES AS WELL AS CONVERGENCE WITH DVLPG PREFRNTL TROF ACRS MIDMSVLY MID-LATE AFTN WITH INCRSG CHCS ACRS CWA INTO EVENING AS FEATURE MOVES EWD. UPSTREAM THERMODYNAMICS/SHEAR PROFILE SUPPORTIVE OF SUPERCELLS AT ONSET WITH MODERATE TURNING IN SFC-1KM LYR...THOUGH WITH TIME ANTICIPATE MELDING INTO CLUSTERS WITH ISOLD WIND/HAIL RISK INTO CWA AS BULK SHEAR/STABILITY/HELICITY VALUES START DOWN TREND AS LLJ SLIDES NW OF CWA INTO ECNTL LWR MI AND LOSS OF HEATING. LATE AFTN NAM PT SNDG DID INDICATE DECENT MDPI WITH INVERTED V PROFILE FAVORING POTNL WET MICROBURST AND WB0 10.1KFT AND 2700-3000 J/KG SBCAPE FOR NOD TO HAIL. AS CONFIDENCE WRT TIMING/COVERAGE UNCERTAIN WL HOLD ON SVR MENTION IN ZONES ATTM. BUMPED TEMPS SLIGHTLY SERN CWA WITH NEAR FULL DAY SUN IN THERMAL RIDGE. FOR TONIGHT SQUELCHED DIURNAL COOLING GIVEN CLOUDS/SHRA/TSRA...CONTD STRNG SRLY FLOW. WINDS VEER MONDAY...HOWEVER STRONG DESTABILIZATION AGAIN SERN CWA AS COLD FNT STALLS ACRS SRN CWA...BENEATH 60-65MB MID LVL JETLET INTO SWRN GRTLKS. LINEAR STORM MODE INDICATED MONDAY WITH PARALLEL DEEP BULK SHEAR/CBL VECTORING. DCAPE/REAR INFLOW JET INTO BACK OF STORM SEGMENTS LEND TO WIND THREAT DY2 ERN/SERN CWA.&& LONG TERM... TUESDAY THROUGH SATURDAY A POTENT NORTH PAC UPPER JET AND THE HUDSON BAY VORTEX WILL DOMINATE THE WEATHER IN THE LONG TERM PERIOD. THIS WILL SUPPORT ABOVE NORMAL CHANCES FOR PRECIP WITH LIKELY BELOW NORMAL TEMPS. GFS/ECMWF/GEM/AND UKMET ALL ON THE SAME PAGE PER MAIN SYNOPTIC DETAILS IN THE PERIOD WITH SOME VARIABILITY IN IMPULSE TIMING. MAIN SYNOPTIC INFLUENCE WILL BE THE EASTWARD EXTENSION OF THE UPPER JET FROM ASIA ACROSS THE PAC INTO WESTERN NOAM. TELECONNECTION TENDENCIES WOULD SUPPORT A NEGATIVE HEIGHT TENDENCY OVER EASTERN NOAM...WHICH IS STARTING TO BECOME MORE PROMINENT IN FORECAST MODEL RUNS. PREFERENCE IS TOWARD THIS TENDENCY BY LATER IN THE PERIOD. THE FORECAST PERIOD WILL START WITH A STALLED BAROCLINIC ZONE SOUTH OF THE REGION...WITH ONE OR TWO STRONGER MID LEVEL IMPULSES EJECTING NE OUT OF THE DEVELOPING WESTERN CONUS UPPER TROUGH. CONFIDENCE IN WAVE TIMING IS STILL WEAK SUPPORTING A BROAD BRUSH APPROACH TO POPS FOR NOW. ALTHOUGH...ONE PERIOD THAT CONTINUES TO SEE STRONGER SIGNALS FOR HIGHER POPS IS WED NIGHT WHEN THE STRONGER MID LEVEL WAVE WILL ADVECT INTO THE REGION. TUE-WED...RETAINED HIGHER POPS IN THIS PERIOD...WITH AN INCREASE IN NUMBERS WED NIGHT GIVEN STRONGEST SIGNALS FOR MID LEVEL HEIGHT FALLS INTO REGION IN CONJUNCTION WITH AN ASSOCIATED SFC REFLECTION. A PERIOD OF MODERATE TO HEAVY RAIN CERTAINLY LOOKS POSSIBLE GIVEN PROGGED PW VALUES WELL IN EXCESS OF AN INCH WITH AN OPEN GOMEX TO THE SOUTH OF THE STALLED FRONTAL BOUNDARY. THUR-SAT...GIVEN PREFERENCE TOWARD EASTERN CONUS NEGATIVE HEIGHT TENDENCIES...HAVE RETAINED A LOW CHANCE POP THROUGH THE PERIOD...MAINLY TO PRESERVE CONSISTENCY. ANY WAVE TIMING IS STILL FAR FROM BEING RESOLVED TO TRY AND PINPOINT INDIVIDUAL 12 HOUR PERIODS. ECMWF CERTAINLY REMAINS THE WETTEST SOLUTION WITH MUCH SLOWER EJECTION OF THE LOWER MISSISSIPPI VALLEY UPPER LOW...A SOLUTION THAT IS ALSO FAVORED BY THE UKMET. THIS WOULD RETAIN PRECIP INTO THE REGION ANOTHER DAY. HOWEVER...A PREFERRED SOLUTION IS ONE IN LINE WITH THE GEM WHICH CLEARS THIS SYSTEM OUT BY FRI. CONTINUED THE PREVIOUS FORECAST TREND OF BELOW NORMAL TEMPS GIVEN SUPPRESSED HEIGHTS AND A NORTHERN STREAM DOMINANT PATTERN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...JC UPDATE...MARSILI AVIATION...MARSILI
Hazardous weather outlook, May 22, 6:20 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 AM EDT SUN MAY 22 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 620 AM EDT SUN MAY 22 2011 /520 AM CDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND EVENING...ACROSS NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. THE STORMS WILL MOVE EAST...AFFECTING SOUTH CENTRAL LOWER MICHIGAN AND NORTHWEST OHIO IN THE EVENING INTO TONIGHT. ISOLATED DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY...WITH DAMAGING WIND GUSTS THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN ON MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 620 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... ESPECIALLY BEFORE MIDNIGHT. WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:16 PM EDT | Special Marine Warning | IWX | 89 min | |
| May 22, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| May 22, 6:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 59 min |
| May 22, 6:38 PM EDT | Special Weather Statement | IWX | Elkhart, Fulton, Kosciusko, Saint Joseph | 52 min |
| May 22, 7:00 PM EDT | Special Weather Statement | IWX | White | 45 min |
| May 22, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 63 min |
| May 22, 7:18 PM EDT | Special Weather Statement | IWX | LaGrange | 57 min |
| May 22, 7:34 PM EDT | Special Weather Statement | IWX | Wabash, Whitley | 56 min |
| May 22, 7:45 PM EDT | Special Weather Statement | IWX | Huntington, Miami | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.